MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D305
Medical Device Problem Codes Collapse (1099); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the patient had finished lengthening and was in the consolidation phase when the crown cracked and the nail collapsed.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Device has not been returned for evaluation; however device return is anticipated.No conclusions can be drawn at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Visual inspection of the returned nail revealed, that the housing tube had cracks at the anti-rotation lug and the crown region.Based on visual inspection, the reported failure was confirmed.The x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body.The iqc inspection data for the lots of anti-rotation lug and housing tube was reviewed and confirmed the parts met design specifications, per the engineering drawings.The work order was reviewed and confirmed, the device passed all inspections per the acceptance tests.The anti-rotation lug being cracked, indicates the type of breakage that can be a result of excess stress (torsional force) that is applied to the nail as a result of the patient¿s daily activities.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13545962
Report Number3006179046-2022-00124
Device Sequence Number14712168
Product Code HSB
UDI-Device Identifier00812258020736
UDI-Public812258020736
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D305
Device Lot NumberA171126-02-1AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale